Alert archive / Michigan / Wind Advisories in 2011

Wind Advisory 8, NWS Grand Rapids, MI

November 17, 20116 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Nov 17, 2011, 3:19 PM EST for 6 counties in Michigan. It took effect at Nov 18, 2011, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 3:19 PM EST (20:19 UTC)
In effect from
Nov 18, 2011, 7:00 AM EST
Expired
Nov 18, 2011, 10:23 PM EST
In force
15 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS73 KGRR 172019
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
319 PM EST THU NOV 17 2011

MIZ037-043-050-056-064-071-180430-
/O.NEW.KGRR.WI.Y.0008.111118T1200Z-111119T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
319 PM EST THU NOV 17 2011

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS FRIDAY MORNING WILL INCREASE AND GUSTS OVER 45
   MPH ARE EXPECTED BY NOON. AREAS ALONG THE IMMEDIATE SHORELINE
   WILL SEE THE STRONGEST WINDS.  THE WINDS WILL DIMINISH BY
   EVENING.


IMPACTS...

 * LIMBS AND BRANCHES COULD BREAK ACROSS THE AREA.

 * SOME ISOLATED POWER OUTAGES WILL BE POSSIBLE.

 * LOOSE OBJECTS WILL TEND TO BE PICKED UP AND BLOWN OVER OR 
   AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


MJS
6 follow-up statements
246 
WWUS73 KGRR 180224
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
924 PM EST THU NOV 17 2011

MIZ037-043-050-056-064-071-181030-
/O.CON.KGRR.WI.Y.0008.111118T1200Z-111119T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
924 PM EST THU NOV 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS FRIDAY MORNING WILL INCREASE AND GUSTS OVER 
   45 MPH ARE EXPECTED BY NOON. AREAS ALONG THE IMMEDIATE 
   SHORELINE WILL SEE THE STRONGEST WINDS. THE WINDS WILL 
   DIMINISH BY EVENING. 

IMPACTS...

 * LIMBS AND BRANCHES COULD BREAK ACROSS THE AREA.

 * SOME ISOLATED POWER OUTAGES WILL BE POSSIBLE.

 * LOOSE OBJECTS WILL TEND TO BE PICKED UP AND BLOWN OVER OR 
   AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR 
   GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS 
   STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
   PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
514 
WWUS73 KGRR 180817
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 AM EST FRI NOV 18 2011

MIZ037-043-050-056-064-071-181630-
/O.CON.KGRR.WI.Y.0008.111118T1200Z-111119T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
317 AM EST FRI NOV 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
EST THIS EVENING...

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS THIS MORNING WILL INCREASE AND GUSTS OVER 45
   MPH ARE EXPECTED BY LATE MORNING THROUGH THE AFTERNOON. AREAS
   ALONG THE IMMEDIATE SHORELINE WILL SEE THE STRONGEST WINDS. THE
   WINDS WILL DIMINISH BY EVENING BUT IT WILL STILL BE BREEZY
   OVERNIGHT.

IMPACTS...

 * LIMBS AND BRANCHES COULD BREAK ACROSS THE AREA.

 * SOME ISOLATED POWER OUTAGES WILL BE POSSIBLE.

 * LOOSE OBJECTS WILL TEND TO BE PICKED UP AND BLOWN OVER OR 
   AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR 
   GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS 
   STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
   PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$
653 
WWUS73 KGRR 181651
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1151 AM EST FRI NOV 18 2011

MIZ037-043-050-056-064-071-190000-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-111119T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1151 AM EST FRI NOV 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON AND
   EVENING ACROSS THE LAKESHORE COUNTIES. WIND GUSTS AS HIGH AS 50
   TO 55 MPH WILL BE POSSIBLE...ESPECIALLY TOWARD THE LAKE
   MICHIGAN SHORELINE. THE WINDS WILL DIMINISH BY EVENING BUT IT
   WILL STILL BE BREEZY OVERNIGHT.

IMPACTS...

 * WIND GUSTS TO 50 MPH WILL BE CAPABLE OF KNOCKING DOWN TREE
   LIMBS AND BRANCHES ACROSS THE AREA.

 * FALLING LIMBS WILL MAKE ISOLATED POWER OUTAGES POSSIBLE.

 * LOOSE OBJECTS LIKE TRASH CANS AND ITEMS LEFT IN THE YARD WILL
   TEND TO BE PICKED UP OR BLOWN OVER BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH THE 30 TO
   39 MPH RANGE OR THAT GUSTS OF 45 AND 57 MPH ARE EXPECTED. WINDS
   THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
   PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DUKE
001 
WWUS73 KGRR 182049
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EST FRI NOV 18 2011

MIZ037-043-050-056-064-071-190400-
/O.EXT.KGRR.WI.Y.0008.000000T0000Z-111119T0400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
349 PM EST FRI NOV 18 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED TO CONTINUE INTO
   THE EVENING HOURS ACROSS THE LAKESHORE COUNTIES. WIND GUSTS OF
   45 TO 50 MPH WILL BE POSSIBLE...ESPECIALLY TOWARD THE LAKE
   MICHIGAN SHORELINE. THE WINDS WILL DIMINISH THROUGH THE EVENING
   BUT IT WILL STILL BE BREEZY OVERNIGHT.

IMPACTS...

 * WIND GUSTS TO 50 MPH WILL BE CAPABLE OF KNOCKING DOWN TREE 
   LIMBS AND BRANCHES ACROSS THE AREA. 

 * FALLING LIMBS WILL MAKE ISOLATED POWER OUTAGES POSSIBLE.

 * LOOSE OBJECTS LIKE TRASH CANS AND ITEMS LEFT IN THE YARD WILL 
   TEND TO BE PICKED UP OR BLOWN OVER BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH THE 30 
   TO 39 MPH RANGE OR THAT GUSTS OF 45 AND 57 MPH ARE EXPECTED. 
   WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
   FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$
DUKE
056 
WWUS73 KGRR 190206
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 PM EST FRI NOV 18 2011

MIZ064-071-190315-
/O.CAN.KGRR.WI.Y.0008.000000T0000Z-111119T0400Z/
ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...HOLLAND...SOUTH HAVEN
906 PM EST FRI NOV 18 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * WIND GUSTS WILL GENERALLY BE UNDER 30 MPH. 

 * WINDS HAVE DECREASED SINCE SUNSET AND ADVISORY CRITERIA WINDS
   ARE NO LONGER ANTICIPATED.


IMPACTS...

 * 40 TO 50 MPH GUSTS OCCURRED EARLIER TODAY PARTICULARLY ALONG
   THE COAST.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ037-043-050-056-190400-
/O.CON.KGRR.WI.Y.0008.000000T0000Z-111119T0400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON
906 PM EST FRI NOV 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

HAZARDOUS WEATHER...

 * WIND GUSTS OVER 40 MPH WILL CONTINUE TO BE POSSIBLE FOR THE
   NEXT COUPLE HOURS MAINLY WITHIN A MILE OR TWO OF THE LAKE
   MICHIGAN SHORE LINE.

IMPACTS...

 * LOOSE OBJECTS LIKE TRASH CANS AND ITEMS LEFT IN THE YARD WILL 
   TEND TO BE PICKED UP OR BLOWN OVER BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL REACH THE 30 
   TO 39 MPH RANGE OR THAT GUSTS OF 45 AND 57 MPH ARE EXPECTED. 
   WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY 
   FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$
462 
WWUS73 KGRR 190323
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1023 PM EST FRI NOV 18 2011

MIZ037-043-050-056-190430-
/O.CAN.KGRR.WI.Y.0008.000000T0000Z-111119T0400Z/
MASON-OCEANA-MUSKEGON-OTTAWA-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON
1023 PM EST FRI NOV 18 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * WIND GUSTS IN THE 30 TO 40 MPH RANGE ARE STILL POSSIBLE
   OVERNIGHT BUT SHOULD REMAIN BELOW ADVISORY CRITERIA.


IMPACTS...

 * PEAK WIND GUSTS IN THE 45 TO 55 MPH RANGE OCCURRED EARLIER
   TODAY.

 * BREEZY CONDITIONS OVERNIGHT MAY STILL BLOW AROUND LOOSE OBJECTS.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:15 PM EST, 4 minutes earlier.

Area forecast discussion, Nov 17, 3:15 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 PM EST THU NOV 17 2011

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(315 PM EST THU NOV 17 2011)
THE LAKE EFFECT SNOW SHOWERS WILL GRADUALLY DIMINISH THIS EVENING.
HIGH PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY WILL STRENGTHEN AS
IT BUILDS EAST INTO THE CENTRAL APPALACHIANS ON FRIDAY.  A GUSTY
SOUTHWESTERLY FLOW WILL SETUP HERE IN LOWER MICHIGAN DURING THE DAY
AND PERSIST INTO SATURDAY.  A COLD FRONT WILL SLIP SOUTHEASTWARD
THROUGH THE REGION SATURDAY NIGHT PRODUCING SOME RAIN SHOWERS.
COOLER AIR WILL THEN FILTER IN FOR THE REMAINDER OF THE WEEKEND.

&&

.SHORT TERM...(315 PM EST THU NOV 17 2011)
(TONIGHT THROUGH SATURDAY NIGHT)...

THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE WIND GUSTS ON
FRIDAY.

BUFKIT OVERVIEWS SHOW MIXING HEIGHTS TAPPING INTO THE 40
KNOT WIND RANGE ALONG THE LAKESHORE DURING THE DAY ON FRIDAY.  ALSO
FSL RUC DATA SUGGESTS WINDS OVER 40 KNOTS MOVING INLAND DURING THE
DAY. PROFILER DATA FROM THE LOWER PLAINS SHOWS THE LOW
LEVEL JET FORMING AND IT IS ALREADY ABOUT 10 KNOTS STRONGER THAN
FORECASTED.  WILL ISSUE A WIND ADVISORY FOR FRIDAY FROM 12Z TO 00Z.
MIXING HEIGHTS LOWER DURING THE EVENING AND THAT SHOULD ALLOW FOR
THE WIND TO DECREASE.

THE TIMING OF THE SHOWERS LATER SATURDAY INTO SATURDAY LOOKS GOOD.
I DID DELAY THE SHOWERS SLIGHTLY GIVEN THE SOMEWHAT SLOWER TREND OF
THE FRONTAL PASSAGE.  AS  A RESULT I TOOK OUT THE MENTION OF SHOWERS
PRIOR TO 18Z SAT.

A DECENT WARMUP IS IN STORE FOR THE REGION ON SATURDAY.  LOW LEVEL
THERMAL PROFILES SUPPORT HIGHS TOPPING 50 DEGREES.

&&

.LONG TERM...(315 PM EST THU NOV 17 2011)
(SUNDAY THROUGH THANKSGIVING DAY)
THE LONG TERM PORTION OF THE FCST LOOKS RATHER TRANQUIL...ESPECIALLY
BY MID-LATE NOVEMBER STANDARDS FOR MICHIGAN. WE WILL HAVE TO WATCH A
POSSIBLE SYSTEM THAT COULD STILL IMPACT AT LEAST A PORTION OF THE
AREA TUE INTO TUE NIGHT.

FRONTAL SYSTEM MOVING THROUGH SAT/SAT NIGHT STILL APPEARS TO JUST
CLEAR THE CWFA BY 12Z SUN. DRY NE FLOW AROUND THE INCOMING SFC RIDGE
AND NOT SO COLD TEMPS /H850 TEMPS 0 TO -2C/ WILL BRING QUIET AND
SEASONABLE TEMPS TO THE AREA. WE ARE EXPECTING THIS HIGH TO RULE
ACROSS THE AREA AT LEAST THROUGH MON. FOR NOW...WE ARE DISCOUNTING
THE 12Z GFS BRINGING LIGHT PCPN TO THE AREA. IT SEEMS TO BE TRYING
TO PHASE SRN STREAM MOISTURE WITH A WEAK NRN STREAM TROUGH. THE
SETUP LOOKS OVERDONE WITH MOISTURE THIS FAR NORTH AND NOT FAVORABLE
FOR PCPN ON MON FOR NOW.

THE TRENDS IN THE MODELS ARE TO HAVE THE SYSTEM FOR TUE/WED A LITTLE
FURTHER NORTH THAN WAS EXPECTED 24 HOURS AGO. WE CAN NOT DISCOUNT
THIS IDEA EXPECTING IT MAY BE A LITTLE STRONGER THAN WHAT IS BEING
SAMPLED NOW. HOWEVER UNLESS THERE IS GOOD PHASING BETWEEN THE TWO
STREAMS...IT SHOULD CONTINUE TO MAINLY MISS THE AREA. THE 00Z EURO
WAS QUITE THE OUTLIER WITH A CLOSED NRN STREAM LOW PHASING WITH THE
SRN STREAM...AND BRINGING A LOT OF PCPN TO THE AREA TUE/WED. THE NEW
EURO HAS BACKED AWAY FROM THAT THINKING...AND IS CLOSER TO THE
ENSEMBLES. IN COORDINATION WITH SURROUNDING OFFICES...WE HAVE ADDED
A SMALL CHC OF PCPN TUE AND TUE NIGHT DOWN SOUTH FOR NOW...AND WILL
CONTINUE TO MONITOR THE TRENDS.

ALL OF THE MODELS HAVE A FAIRLY GOOD RIDGE THEN BUILDING OVER THE
AREA FOR WED AND THANKSGIVING DAY AS ANOTHER STRONG TROUGH TAKES
SHAPE ALONG THE WEST COAST. THIS SHOULD ALLOW FOR MORE SEASONABLE TO
SLIGHTLY ABOVE AVERAGE TEMPS FOR NOVEMBER ALONG WITH DRY CONDITIONS
FOR THE FIRST PART OF THE HOLIDAY TRAVEL PERIOD FOR MICHIGAN.

&&

.AVIATION...(1245 PM EST THU NOV 17 2011)
LAKE EFFECT TRENDS AND GUSTY WINDS ARE THE MAIN ITEMS OF INTEREST
WITH THIS SET OF FCSTS.

LAKE EFFECT FLURRIES/SNOW SHOWERS ARE AFFECTING MOST OF THE AREA
EARLY THIS AFTERNOON...HOWEVER THE IMPACTS ARE NOT SIGNIFICANT. MOST
OF THE CIGS AND VSBYS ARE REMAINING VFR WITH SOME ISOLATED MVFR
PRESENT. THE BEST SNOW SHOWERS ARE ACTUALLY DISPLACED INLAND
SOME...LIKELY DUE TO SOME DIURNAL ENHANCEMENT. CONDITIONS ARE
EXPECTED TO BEGIN TO IMPROVE IN THE NEXT 2-4 HOURS AS THE UPPER WAVE
BEGINS TO MOVE AWAY. GUSTS TO 25 KNOTS THIS AFTERNOON WILL DIMINISH
AROUND 23-01Z.

LAKE CLOUDS WILL LIKELY HANG ON THROUGH A GOOD PORTION OF THE
EVENING. RIDGING TAKES HOLD LATE THIS EVENING...AND A SURGE OF EVEN
DRIER AIR MOVES IN AT THAT TIME. CLOUDS WILL LIKELY DISSIPATE ACROSS
THE FAR EAST FIRST...AND WRN SITES WILL BE LAST TO CLEAR OUT DUE TO
THE PROXIMITY OF THE LAKE.

ONLY MID CLOUDS ARE EXPECTED THEN LATE TONIGHT AND ON FRI. WINDS
WILL PICK UP PRIOR TO DAYBREAK AT KMKG WITH BETTER MIXING OFF OF THE
LAKE. WINDS WILL INCREASE SOME AT KAZO AND KGRR PRIOR TO DAYBREAK.
SUSTAINED WINDS OF 20-25 KNOTS ARE LIKELY...WITH GUSTS TO 35 KNOTS
AS DIURNAL MIXING TAKES PLACE. SOME GUSTS TO 40 KNOTS ARE NOT OUT OF
THE QUESTION..

&&

.MARINE...(315 PM EST THU NOV 17 2011)
THE ARRIVAL OF A LOW LEVEL JET COUPLED WITH INCREASED MIXING ON
FRIDAY SUPPORTS KEEPING THE  GALE WARNING FOR FRIDAY.  MIXING
HEIGHTS SUGGEST THE NEARSHORE ZONES WILL REACH INTO THE 40 KNOT
RANGE OF WINDS FRIDAY.  THE LOW LEVEL JET AND INCREASED MIXING
PERSISTS THROUGH 00Z SAT...THUS I WILL KEEP THE WARNING GOING
THROUGH MUCH OF THE NIGHT.

&&

.HYDROLOGY...(315 PM EST WED NOV 16 2011)
ANY QPF THROUGH THE PERIOD IS FORECASTED TO BE RELATIVELY LIGHT.  AS
A RESULT... NO HYDRO ISSUES ANTICIPATED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FOR THE LAKESHORE COUNTIES FRIDAY.
LM...SMALL CRAFT ADVISORY ALL NEARSHORE ZONES THROUGH TONIGHT.
     GALE WARNING FRIDAY INTO FRIDAY NIGHT ALL NEARSHORE ZONES.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS
LONG TERM:    NJJ
AVIATION:     NJJ
MARINE:       MJS
HYDROLOGY:    MJS
Hazardous weather outlook, Nov 17, 4:40 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 AM EST THU NOV 17 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-180930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
440 AM EST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH ONLY MINOR SNOW ACCUMULATIONS ARE ANTICIPATED...SCATTERED
LAKE EFFECT SNOW SHOWERS MAY RESULT IN AREAS OF POOR VISIBILITY AND
SLIPPERY TRAVEL TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-180930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
440 AM EST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT FRIDAY THROUGH
SUNDAY. GALE FORCE WINDS FROM THE SOUTHWEST ARE POSSIBLE ON BOTH
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:15 AM ESTGale WatchGRR8 hr
Nov 17, 10:49 AM ESTGale WarningGRR41 hr

Nearby

Wind Advisories in Michigan, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.